Effects of IVIG and Pulse Steroid Therapy in a Case of Allopurinol Induced DRESS Syndrome


KORKMAZ S. , GÜNAY E., Can N., Ficicioglu S., Piskin S.

EUROPEAN JOURNAL OF THERAPEUTICS, vol.24, no.3, pp.182-184, 2018 (Journal Indexed in ESCI) identifier

  • Publication Type: Article / Article
  • Volume: 24 Issue: 3
  • Publication Date: 2018
  • Doi Number: 10.5152/eurjther.2018.237
  • Title of Journal : EUROPEAN JOURNAL OF THERAPEUTICS
  • Page Numbers: pp.182-184

Abstract

Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) is a drug reaction that causes peripheral eosinophilia and primarily renal and hepatic insufficiency and dysfunction of other visceral organs with skin rash as noticeable symptom. Early diagnosis and discontinuation of the culprit drug along with rapid treatment are required to reduce mortality rate. Herein, a case of allopurinol-induced DRESS syndrome is presented in which the patient was resistant to medium dose systemic steroid therapy and was treated with pulse steroid and IVIG treatment successfully. Pulse steroid therapy may be an alternative treatment option in refractory DRESS syndrome.